Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 11, NWS Detroit, MI

June 23, 2010Monroe County, Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this tornado warning at Jun 23, 2010, 10:05 PM EDT for Monroe County, Washtenaw County, Wayne County, Michigan. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 10:05 PM EDT (02:05 UTC)
Expired
Jun 23, 2010, 10:43 PM EDT
In force
38 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 65 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 10:05 PM EDTFUNNEL CLOUDMilan, MI
Jun 23, 10:06 PM EDTTORNADO2 S Milan, MIA NWS STORM SURVEY CONFIRMED A TORNADO TOUCHDOWN JUST NORTH OF THE CONE RD EXIT OFF US 23. THE TORNADO LIFTED ABOUT 2 1/2 MILES NORTHEAST OF MAYBEE, NEAR STEFFAS RD BETWEEN SCOFIELD AND ZINK. TOTAL PATH LENTH WAS 11 1/2 MILES AND THE PATH WIDTH WAS 50 YARDS. T
Jun 23, 10:08 PM EDTTSTM WND GST 722 W Willis, MIWIND GUST MEASURED NEAR INTERSECTION OF WHITTAKER AND WILLIS ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 7:16 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WFUS53 KDTX 240205
TORDTX
MIC115-161-163-240300-
/O.NEW.KDTX.TO.W.0011.100624T0205Z-100624T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1005 PM EDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHEASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1100 PM EDT

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MILAN...AND MOVING EAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  OAKVILLE AND WHITTAKER AROUND 1010 PM EDT.
  WILLIS AND MAYBEE AROUND 1015 PM EDT.
  SUMPTER TOWNSHIP AND SCOFIELD AROUND 1020 PM EDT.
  WALTZ AND WILLOW AROUND 1025 PM EDT.
  FLAT ROCK AROUND 1035 PM EDT.
  WOODHAVEN AND ROCKWOOD AROUND 1040 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  TAYLOR...             SALINE...             ROMULUS...
  MILAN...              MAYBEE...             GROSSE ILE...
  FLAT ROCK...          CARLETON...           BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4208 8378 4209 8380 4217 8382 4226 8312
      4222 8311 4217 8311 4217 8313 4213 8313
      4208 8315 4206 8318 4202 8318 4199 8378
TIME...MOT...LOC 0204Z 269DEG 32KT 4210 8367

$$
3 follow-up statements
749 
WWUS53 KDTX 240217
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1017 PM EDT WED JUN 23 2010

MIC115-161-163-240300-
/O.CON.KDTX.TO.W.0011.000000T0000Z-100624T0300Z/
WASHTENAW MI-WAYNE MI-MONROE MI-
1017 PM EDT WED JUN 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MONROE...SOUTHERN
WAYNE AND SOUTHEASTERN WASHTENAW COUNTIES UNTIL 1100 PM EDT...

AT 1014 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS 
TORNADO WAS LOCATED BETWEEN MILAN AND MAYBEE...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  CARLETON AND WALTZ AROUND 1025 PM EDT.
  SOUTH ROCKWOOD AND FLAT ROCK AROUND 1030 PM EDT.
  ROCKWOOD AND GIBRALTER AROUND 1035 PM EDT.
  GROSSE ILE AROUND 1040 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          TRENTON...            MILAN...
  MAYBEE...             GROSSE ILE...         FLAT ROCK...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4208 8378 4213 8374 4215 8355 4226 8313
      4225 8312 4217 8311 4217 8313 4213 8313
      4208 8315 4206 8318 4202 8318 4199 8378
TIME...MOT...LOC 0216Z 267DEG 38KT 4206 8350

$$
201 
WWUS53 KDTX 240227
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 PM EDT WED JUN 23 2010

MIC161-240237-
/O.CAN.KDTX.TO.W.0011.000000T0000Z-100624T0300Z/
WASHTENAW MI-
1027 PM EDT WED JUN 23 2010

...THE TORNADO WARNING FOR SOUTHEASTERN WASHTENAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4206 8318 4202 8318 4201 8343 4212 8343
      4216 8318 4217 8313 4213 8313 4208 8315
TIME...MOT...LOC 0227Z 269DEG 39KT 4206 8333

$$

MIC115-163-240300-
/O.CON.KDTX.TO.W.0011.000000T0000Z-100624T0300Z/
WAYNE MI-MONROE MI-
1027 PM EDT WED JUN 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MONROE AND
SOUTH CENTRAL WAYNE COUNTIES UNTIL 1100 PM EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CARLETON...MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  ROCKWOOD AND GIBRALTER AROUND 1035 PM EDT.
  GROSSE ILE AROUND 1040 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TRENTON...            GROSSE ILE...         FLAT ROCK...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4206 8318 4202 8318 4201 8343 4212 8343
      4216 8318 4217 8313 4213 8313 4208 8315
TIME...MOT...LOC 0227Z 269DEG 39KT 4206 8333

$$
030 
WWUS53 KDTX 240243
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1043 PM EDT WED JUN 23 2010

MIC115-163-240253-
/O.CAN.KDTX.TO.W.0011.000000T0000Z-100624T0300Z/
WAYNE MI-MONROE MI-
1043 PM EDT WED JUN 23 2010

...THE TORNADO WARNING FOR NORTHEASTERN MONROE AND SOUTH CENTRAL
WAYNE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 100 AM EDT!

LAT...LON 4206 8318 4202 8318 4201 8343 4212 8343
      4216 8318 4217 8313 4213 8313 4208 8315
TIME...MOT...LOC 0243Z 269DEG 39KT 4206 8310

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:52 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 23, 6:52 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT WED JUN 23 2010

.AVIATION...

AFTER A QUIET PERIOD...ACTIVITY WILL PICK UP QUICKLY AS AN
APPROACHING COLD FRONT AND CONVECTIVE ACTIVITY ACROSS NORTHERN
ILLINOIS ENTER SOUTHEAST MICHIGAN. THE BEST CHANCE FOR THUNDERSTORMS
LOOKS TO BE ACROSS KPTK AND THE METRO AIRPORTS WITH THE CONVECTIVE
COMPLEX...WITH SHOWERS FURTHER NORTH WITH THE FRONT. THERE IS A
CHANCE FOR ALL AIRPORTS TO SEE THUNDER...AND WILL AMEND THE TAFS AS
NECESSARY IF IT THREATENS THE OTHER AIRPORTS. GUSTY WINDS ASSOCIATED
WITH A STRONG WIND PROFILE AND MVFR CONDITIONS ARE EXPECTED WITH THE
RAIN THIS EVENING AND TONIGHT.

THE FRONT WILL MOVE EAST LATER TONIGHT...WITH PRECIPITATION ENDING
AND A RETURN TO VFR CONDITIONS ONCE DRIER AIR MAKES ITS WAY IN FROM
THE NORTHWEST.

&&

.PREV DISCUSSION...ISSUED 415 PM EDT WED JUN 23 2010

SHORT TERM...THIS EVENING AND TONIGHT

MUCH OF THE DISCUSSION PENNED IN THE EARLIER UPDATE REMAINS VALID.

RAPID DESTABILIZATION IS TAKING PLACE OVER THE UPPER MIDWEST REGION
AS EXPANSIVE CIRROSTRATUS SHIELD HAS QUICKLY VAPORIZED. INSOLATION
AND DIABATIC HEATING HAS BEEN LEADING TO IMPRESSIVE CAPE TENDENCIES
THIS AFTERNOON WITH GREATEST MAGNITUDE BULLSEYE OVER EASTERN IOWA
AND PORTIONS OF NORTHERN ILLINOIS. QUITE THE IMPRESSIVE SETUP FOR
MOISTURE AND INSTABILITY WITH MANY LOCATIONS WEST OF CHICAGOLAND
SURGING INTO THE UPPER 80S/90 FOR TEMPERATURES AND MIDDLE TO UPPER
70 DEWPOINTS. ALL OF THIS LEADING TO EXTREME INSTABILITY WITH CAPES
IN EXCESS OF 4500 J/KG. LOCALIZED AND MESOSCALE FORCING FOR ASCENT
SEEMS TO BE STARTING TO FEED OFF OF THIS INSTABILITY WITH THE
AGITATED CUMULUS SOUTHWEST OF DUBUQUE IA. THE FORCING FOR THE
VERTICAL DEVELOPMENT APPEARS TO BE TIED TO THE RIGHT ENTRANCE
QUADRANT OF INCOMING 500 MB JETLET.

THE AFORMENTIONED UPPER LEVEL FORCING IN CONJUNCTION WITH WONDERFUL
LARGE SCALE CONFLUENCE/CONVERGENCE ZONE OVER NORTHERN ILLINOIS AND
SOUTHERN WISCONSIN WILL LIKELY LEAD TO THE DEVELOPMENT OF WIDESPREAD
CONVECTION UPSTREAM. WITH A HIGHLY UNIDIRECTIONAL WIND PROFILE IN
PLACE EXPECTATIONS ARE FOR THE INITIAL SUPERCELLS TO ORGANIZE INTO A
LINEAR MODE WITH TIME. THIS CALLS FOR A CONTINUED RISK OF SEVERE
WEATHER THIS EVENING FOR SOUTHEASTERN MICHIGAN WITH GREATEST THREAT
SOUTH OF M 59 BETWEEN 23-05Z. THE DEVELOPMENT AND INITIATION OF
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WESTERN LOWER
MICHIGAN POSSIBLY IN THE LEE OF LAKE MICHIGAN AS A MIDLEVEL
CONVERGENCE ZONE TRANSLATES EASTWARD. THIS WILL REMAIN MORE
SCATTERED IN COVERAGE PRIOR TO THE INBOUND MCS. WITH 0-3KM BULK
SHEAR OF GREATER THAN 50 KNOTS AND 0-1KM SRH OF GREATER THAN 300
M2/S2 IN PLACE ACROSS SOUTHERN LOWER MICHIGAN THE POTENTIAL FOR
TORNADOES REMAINS FOR ANY CONVECTION EARLY IN THE LIFE CYCLE.

THE ACTUAL COLD FRONT IS NOT EXPECTED TO SWEEP THROUGH LOWER
MICHIGAN BETWEEN 9-12Z. HAVE CONTINUED THE LIKELY POPS OVERNIGHT
GIVEN STEEP MIDLEVEL LAPSE RATES EXPECTED. LOWS TONIGHT WILL DROP
INTO THE 60S MOST AREAS...NEAR 70 DETROIT METRO.

LONG TERM...

COOLER/DRIER CANADIAN AIR WILL BE THE MAIN WEATHER STORY OVER THE
EXTENDED PERIOD...BRIEFLY INTERRUPTED OVER THE WEEKEND BY MOIST
UNSTABLE AIRMASS SNEAKING INTO THE SOUTHERN GREAT LAKES...LEADING TO
A CHANCE OF THUNDERSTORMS. IN ANY EVENT...THE POLAR VORTEX OVER
HUDSON BAY LOOKS TO BE OUR DOMINATE PLAYER THROUGH THE WEEK.

THE FORECAST LOOKS GOOD FOR THURSDAY-FRIDAY...AND MADE LITTLE IF ANY
CHANGES WITH 1019-1020 MB SURFACE HIGH STILL PROGGED TO BUILD INTO
SOUTHERN LOWER MICHIGAN THURSDAY NIGHT. THIS WILL ALLOW FOR A GOOD
RADIATING NIGHT...WITH TEMPS DIPPING INTO THE 50S. THERE IS JUST A
SLIGHT CONCERN TOMORROW AN ISOLATED SHOWER/THUNDERSTORM COULD GO UP
WITH THE SECONDARY TROUGH SWINGING THROUGH...BUT LOOKS LIKE THERE
WILL BE JUST ENOUGH OF A MID LEVEL CAP (AROUND 10 KFT).

NORTHWEST FLOW DOWNSTREAM OF THE RELATIVELY FLAT UPPER LEVEL RIDGE
OVER THE NORTHERN PLAINS COULD ALLOW FOR A THUNDERSTORM COMPLEX TO
ARRIVE BY FRIDAY NIGHT...AS THE WARM FRONT ADVANCES TOWARD THE
REGION. THE FRONTAL BOUNDARY POSITION WILL THEN BE CONTINGENT ON
THESE POSSIBLE MCS/OUTFLOW BOUNDARIES...AND A MODERATE
CHANCE OF THUNDERSTORMS LOOKS WARRANTED FOR THE ENTIRE
WEEKEND...WITH THE MAIN SURFACE WAVE TRACKING THROUGH THE CENTRAL
GREAT LAKES ON SUNDAY...PER 12Z EUROPEAN/GFS. THIS PATTERN LOOKS
FAIRLY SIMILAR TO TODAY...WITH QUESTIONS ON THE WARM SECTOR
INFILTRATING SOUTHEAST MICHIGAN.

SIGNIFICANT HEIGHT FALLS THEN PROGGED BY EARLY NEXT WEEK...AS THE
EUROPEAN IS CALLING FOR PHASED JETS...WITH CENTER OF THE COLD POOL
(-27 AT 500 MB/ZERO AT 850 MB) DROPPING INTO THE GREAT LAKES REGION
BY THE MID WEEK PERIOD. WILL PLAY NEXT WEEK CONSERVATIVE AND CALL
FOR TEMPS JUST SLIGHTLY BELOW NORMAL FOR NOW...AS THE WESTWARD SHIFT
OF THE RIDGE/TROUGH ORIENTATION WAS A BIT DRAMATIC.

MARINE...

THE POTENTIAL STILL EXISTS FOR A WIDESPREAD SEVERE WEATHER OUTBREAK
LATER THIS AFTERNOON FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF
LAKE ERIE. THE LATEST ROUND OF THUNDERSTORMS MAY BRING A PLETHORA OF
SEVERE WEATHER...NAMELY WIND GUSTS TO 70 MPH OR MORE. THERE STILL
REMAINS THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE NORTH
INCLUDING LAKE HURON...BUT COVERAGE WILL BE MORE SCATTERED.

OUTSIDE OF THIS SPECIFIC SEVERE WEATHER RISK...WINDS OVER THE
CENTRAL GREAT LAKES HAVE BECOME GUSTY IMMEDIATELY ALONG THE LAKE
HURON SHORELINE. THESE HIGHER WIND GUSTS ARE EXPECTED TO WEAKEN THIS
EVENING WITH THE LOSS OF DAYTIME TURBULENT MIXING...BUT DECIDED TO
ISSUE SMALL CRAFT ADVISORIES FOR ALL NEARSHORE WATERS TO ACCOUNT FOR
THESE GUSTS TO 25 KNOTS LATE THIS AFTERNOON. MARINE CONDITIONS OVER
THE NEXT SEVERAL DAYS ARE THEN EXPECTED TO QUIET DOWN.

A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION AND SHIFT WINDS
AROUND TO THE NORTHWEST LATE TONIGHT. THE NORTHWEST WINDS WILL BE
SOMEWHAT GUSTY OVERNIGHT INTO EARLY THURSDAY IN THE WAKE OF THIS
FRONT...AND THEN CALM DOWN SIGNIFICANTLY ON FRIDAY AS HIGH PRESSURE
PASSES THROUGH THE AREA. NO MARINE SPECIFIC HEADLINES ARE EXPECTED
ATTM.

SEVERAL WEAK LOW PRESSURE SYSTEMS WILL THEN TRACK THROUGH THE AREA
THIS WEEKEND...BRINGING ADDITIONAL CHANCES OF SHOWERS/THUNDERSTORMS
AS A RATHER BUSY WEATHER PATTERN PERSISTS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

&&

AVIATION.....KURIMSKI
SHORT TERM...CB
LONG TERM....SF
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 23, 2:54 PM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
254 PM EDT WED JUN 23 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-241900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
254 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EVENING HOURS AS AN
AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN THREAT WILL
BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS OF ONE INCH
IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS
WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD LEAD TO
FLOODING IF STORMS TRACK OVER THE SAME AREAS.

A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS. THIS ACTIVITY
SHOULD GROW IN TIME...TAKING ON THE ORGANIZATION OF ANOTHER
SQUALL LINE. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SOUTH OF M 59 BETWEEN 5 AND 11 PM EDT. THUNDERSTORMS OF
MORE SCATTERED COVERAGE ARE STILL EXPECTED TO DEVELOP ACROSS
WESTERN LOWER MICHIGAN...TRACKING EASTWARD INTO AREAS NORTH OF M
59 BETWEEN 5 PM AND 11 PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-241900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
254 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EVENING HOURS AS AN
AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN THREAT WILL
BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS OF ONE INCH
IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS
WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD LEAD TO
FLOODING IF STORMS TRACK OVER THE SAME AREAS.

A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS. THIS ACTIVITY
SHOULD GROW IN TIME...TAKING ON THE ORGANIZATION OF ANOTHER
SQUALL LINE. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SOUTH OF M 59 BETWEEN 5 AND 11 PM EDT. THUNDERSTORMS OF
MORE SCATTERED COVERAGE ARE STILL EXPECTED TO DEVELOP ACROSS
WESTERN LOWER MICHIGAN...TRACKING EASTWARD INTO AREAS NORTH OF M
59 BETWEEN 5 PM AND 11 PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 23, 9:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 PM EDT WED JUN 23 2010

MIZ068-069-075-076-240145-
LIVINGSTON-OAKLAND-WASHTENAW-WAYNE-
928 PM EDT WED JUN 23 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR PINCKNEY...MOVING EAST
AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WHITMORE LAKE AND HAMBURG BY 940 PM EDT...
  SOUTH LYON BY 945 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 23, 9:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FUNNEL CLOUD     6 SSE MANCHESTER        42.07N 84.01W
06/23/2010                   LENAWEE            MI   TRAINED SPOTTER

&&

DKOOK
Local storm report, Jun 23, 10:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TORNADO          4 NW MILAN              42.13N 83.75W
06/23/2010                   WASHTENAW          MI   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND NEAR THE INTERSECTION OF
            JEWELL ROAD AND SALINE MILAN ROAD.

&&

DKOOK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:47 PM EDTTornado WarningDTXWashtenaw58 min
Jun 23, 9:14 PM EDTSevere Thunderstorm WarningDTXLenawee46 min
Jun 23, 9:23 PM EDTTornado WarningDTXLenawee37 min
Jun 23, 9:32 PM EDTAreal Flood AdvisoryDTXWashtenaw3 hr
Jun 23, 9:46 PM EDTTornado WarningDTXLenawee, Monroe, Washtenaw59 min
Jun 23, 9:53 PM EDTSevere Thunderstorm WarningDTXLenawee67 min
Jun 23, 9:58 PM EDTSpecial Marine WarningDTX99 min
Jun 23, 10:23 PM EDTSevere Thunderstorm WarningDTXMonroe51 min
Jun 23, 10:32 PM EDTSpecial Marine WarningDTX42 min
Jun 23, 10:32 PM EDTTornado WarningDTXLenawee, Monroe40 min
Jun 23, 10:34 PM EDTAreal Flood AdvisoryDTXWayne3 hr
Jun 23, 10:37 PM EDTAreal Flood AdvisoryDTXLenawee, Monroe3 hr

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.